Amitiza did not work for me

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Joan M
Veteran Member


Date Joined Jan 2006
Total Posts : 1975
   Posted 9/3/2010 9:38 AM (GMT -7)   
Tried it and woke up with diarrhea at 4 pm in the morning.  Next day had spats of diarrhea all day.  Am afraid to take more of it.  Had awful gas pains.
 
Zelnorm worked for me but it is off the market now.  Was taking miralax (2 caps), 1 tablespoon of benefiber and 1 tablespoon of konstyle a day along with double fiber bread, lots of fruit, veggies, high fiber cereal. 
 
Had a stressful last six or seven months with total knee replacement.  Now have to lose weight because of arthritic pain.  They all recommend that.  Can not walk a lot because of bad feet but I do swim in local pools. 
 
Also have asthma which makes me very tired and breathless especially on hot humid days.  I am a very allergic person and have to be "ultra" clean.  Have severe drug or medicine allergies.  

shawn12
Veteran Member


Date Joined Jul 2004
Total Posts : 1293
   Posted 9/3/2010 2:04 PM (GMT -7)   
Joan M

How long were you actually on this?
IBS Forum Moderator


I am not a doctor. All information I present is for educational purposes only and should not be subsituted for the advise of a qualified health care provider.

Please make sure you have your symptoms diagnosed by a medical practitioner or a doctor.

Joan M
Veteran Member


Date Joined Jan 2006
Total Posts : 1975
   Posted 9/5/2010 4:25 PM (GMT -7)   
just two days and i wanted to stop but they called and told me to reduce it to one bill a day. no more diaherria but still lots of gas. here's hoping it will help.

am hypersensitive to drugs so maybe it will calm down. really want this to work.

am taking the 8 mg one.

shawn12
Veteran Member


Date Joined Jul 2004
Total Posts : 1293
   Posted 9/6/2010 6:29 PM (GMT -7)   
That was in part what I was thinking. It may not be long enough or the right dose. Glad you got it sorted and hopefully it will help you. Keep us updated. You may just be having some symptoms from trying it and they may settle down. Sometimes new meds can do that to a person.
IBS Forum Moderator


I am not a doctor. All information I present is for educational purposes only and should not be subsituted for the advise of a qualified health care provider.

Please make sure you have your symptoms diagnosed by a medical practitioner or a doctor.

Joan M
Veteran Member


Date Joined Jan 2006
Total Posts : 1975
   Posted 9/8/2010 4:28 PM (GMT -7)   
cry  still bad gas pains...does not seem to be working will keep trying though. cry

shawn12
Veteran Member


Date Joined Jul 2004
Total Posts : 1293
   Posted 9/9/2010 9:51 AM (GMT -7)   
Joan, sorry to hear that, but I think its good your giving it the full try. Some drugs take a while to fully kick in, not sure about that one totally, but worth the try. Keep us updated and hopefully any unpleasant side effects go away.
IBS Forum Moderator


I am not a doctor. All information I present is for educational purposes only and should not be subsituted for the advise of a qualified health care provider.

Please make sure you have your symptoms diagnosed by a medical practitioner or a doctor.

Joan M
Veteran Member


Date Joined Jan 2006
Total Posts : 1975
   Posted 9/10/2010 10:02 AM (GMT -7)   
stopped taking it, was exhausted from waking up with gas pains, etc. it did not work and hope gas pains will go away now. also have hemmoroids from strainning. had to take darvon because of total knee replacement.

am trying to handle hemmoroids by using warm towels and a little bit of witch hazel. they are small and not too bad. hope to clear that up by myself. i can not take baths because of total knee replacement.  but I can warm up a towel and use that.

it is back to all the fiber products and the regular high fiber diet for me. i do like the high fiber diet so that is ok. am reading up on "fecal incontinence" to see what tips i can find out.

shawn12
Veteran Member


Date Joined Jul 2004
Total Posts : 1293
   Posted 9/10/2010 10:41 AM (GMT -7)   
Joan, sorry to hear that didn't work out for you.

Hemorrhoids

Information

 
There is an excellent video, "bowel leakage, who gets it and what to do about it."
 
 
 
Do a search for fruit-eze, used for constipation. I have tasted it and its not bad at all.
 
again sorry that did't work out for you.
IBS Forum Moderator


I am not a doctor. All information I present is for educational purposes only and should not be subsituted for the advise of a qualified health care provider.

Please make sure you have your symptoms diagnosed by a medical practitioner or a doctor.

Joan M
Veteran Member


Date Joined Jan 2006
Total Posts : 1975
   Posted 9/17/2010 5:00 AM (GMT -7)   
Well, there is a lot happening Shawn. Have decided to just give up on irritable bowel problem. Read that it is a good idea for us who have "fecal incontinence" to wipe up with a clean wet cloth or wet toilet paper, like that. Am still taking fiber products and eating high fiber diet.

Now I am wearing a "boot" because my tendon in my foot is injured in some way. It is not the achilles heel. It is more like the one in the middle of the foot. I sure hope that this is it and my struggle after total knee replacement will finally be over.

Thanks so much Shawn for listening to me.

Wish I could take zelnorm again but maybe something will come up and there will be help for us.

shawn12
Veteran Member


Date Joined Jul 2004
Total Posts : 1293
   Posted 9/17/2010 3:05 PM (GMT -7)   
Joan, hope you get the foot problem solved. If its not one thing its another. I will ask the experts what they think on the zelnorm and possible replacement. Hope you feel better soon and the foot gets better.
IBS Forum Moderator


I am not a doctor. All information I present is for educational purposes only and should not be subsituted for the advise of a qualified health care provider.

Please make sure you have your symptoms diagnosed by a medical practitioner or a doctor.

Joan M
Veteran Member


Date Joined Jan 2006
Total Posts : 1975
   Posted 9/20/2010 1:39 PM (GMT -7)   
thanks shawn...tried to look at the film but they made me register. said i did not want to travel to north carolina so maybe that disqualified me from looking or maybe i will get e mail notification with a link, etc.

i am more convinced than ever that the problem with me is the use of darvon and constipating causing drugs which has caused me to strain and now my anus muscles are weak and that's why i get leakage.

hope to see the film at some point and thanks again, shawn

Marsky
Veteran Member


Date Joined Jul 2007
Total Posts : 1956
   Posted 9/21/2010 3:53 AM (GMT -7)   
Joan - just wanted to say I'm sorry to read you're struggling so much. Feel for you. I hope you can find relief soon.

Mary/Marsky
- Rectal CA 4/29/99, Stage I, 90% sigmoid/15" of colon/GB removed, temporary colostomy, reversed 6-26-99
- Chronic IBS/D symptoms, multiple bm's, on low residue diet
- Colace 50 mg, twice daily + Probiotic: Renew Life/Ultimate Flora/Critical Care/80 Billion daily

shawn12
Veteran Member


Date Joined Jul 2004
Total Posts : 1293
   Posted 9/21/2010 6:07 PM (GMT -7)   
That's weird Joan, because I can just click on the link and watch the video.? If you can try it again and let me know if you would sometime. That would be helpful

You could be right, they can cause something called narcotic bowel syndrome and other issues? Pelvic floor training might help that really.

Hope your doing okay.
IBS Forum Moderator


I am not a doctor. All information I present is for educational purposes only and should not be subsituted for the advise of a qualified health care provider.

Please make sure you have your symptoms diagnosed by a medical practitioner or a doctor.

Joan M
Veteran Member


Date Joined Jan 2006
Total Posts : 1975
   Posted 9/25/2010 10:45 AM (GMT -7)   
i had seen that one before...but did watch again. i do not take any narcotics because of bowel problem. podiatrist offered it to me for tendonitis mess and i said thanks but no thanks. doctors have not listened to me on my constipation problem and its connection to narcotics. don't seem to care, just where is the check $$$ type of deal.

shawn12
Veteran Member


Date Joined Jul 2004
Total Posts : 1293
   Posted 9/25/2010 11:05 AM (GMT -7)   
Narcotic bowel syndrome, isn't understood or recognized as much as it should be.

was that the narcotic bowel syndrome vid or the Incontinence vid?

The other problem with them is they lower pain thresholds in the gut, which is part of the problem in IBS to begin with, so at first they would seem to help pain, but then create more pain.
IBS Forum Moderator


I am not a doctor. All information I present is for educational purposes only and should not be subsituted for the advise of a qualified health care provider.

Please make sure you have your symptoms diagnosed by a medical practitioner or a doctor.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:04 PM (GMT -7)
There are a total of 2,734,461 posts in 301,216 threads.
View Active Threads


Who's Online
This forum has 151332 registered members. Please welcome our newest member, Blueswoman.
297 Guest(s), 8 Registered Member(s) are currently online.  Details
DQueen, PeteZa, iho, time2reclaim, Suffering34, sam12, Red_34, Broncofan18


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer